Lightning, Bucks
- When
- June 29, 10:00 PM EST
- Where
- Bucks County, Warrington
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.337, -75.107 (the zone’s center; the record gives no point)
Lightning struck the side of a house in Warrington Township. The ensuing fire destroyed the gutters and the roof of the house.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Lightning struck the side of a house in Warrington Township. The ensuing fire destroyed the gutters and the roof of the house. The house was declared unlivable, but no serious injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 29, 9:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1000 PM EDT WED JUN 29 2005 .UPDATE (OVERNIGHT)... RADAR CONTINUES TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN AREAS AND A NEW AREA ALONG THE LOWER DELAWARE RIVER. THE OVERALL COVERAGE IS SHOWING A DIMINISHING TREND WITH THE LOSS OF DAYTIME HEATING. DECIDED TO CHANGE FCST TO SCATTERED SHOWERS OR A THUNDERSTORM WORDING FOR THE OVERNIGHT. TEMPS LOOK FINE FOR NOW. UPDATED ZFP/AFM/PFM/GRAPHICS. MARINE FCSTER DROPPED THE SCA FOR THE OCEAN AREAS. .SHORT TERM (TONIGHT THROUGH FRIDAY)... OUR SULTRY AIRMASS CONTINUES IN PLACE. WITH FAIRLY LIGHT UPPER LEVEL WINDS, ANY SHOWERS AND THUNDERSTORMS WILL BE FAIRLY SLOW MOVING AND COULD YIELD COPIOUS RAIN. WE WILL CONTINUE THE STATEMENT IN THE TEXT FORECASTS FOR TONIGHT THAT SOME STORMS WILL PRODUCE HEAVY RAIN. TIMING THE SHORT WAVES BEYOND TONIGHT MAY PROVE DIFFICULT TO IMPOSSIBLE TO TIME PROPERLY, SO WE WILL USE THE IDEA OF SCATTERED DIURNALLY-GENERATED CONVECTION, MEANING AFTERNOON AND EVENING TIMES WILL BE PREFERRED FOR SHOWERS AND STORMS. WE WILL CONTINUE CHANCE POPS FOR THURSDAY NIGHT AND FRIDAY, AS THE APPROACHING COLD FRONT MAY BE THE BEST TRIGGER LATER FRIDAY AND FRIDAY EVENING. REGARDING TEMPERATURES, WE SHADED THE HIGHS DOWN A BIT THURSDAY, SAVING THE PREFRONTAL AIRMASS FOR FRIDAY FOR THE HIGHER MAXIMUMS. DEWPOINTS APPEAR AS THOUGH THEY WILL REMAIN IN THE UPPER 60S TO LOWER 70S THROUGH THE SHORT TERM. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... NO SIGNIFICANT CHANGES WERE MADE TO THE LONG TERM GRIDS...EXCEPT THAT THE FRIDAY NIGHT (OR VERY EARLY SATURDAY MORNING) COLD FRONT MAY BE DELAYED SLIGHTLY. OTHERWISE, WE LEFT PRECIPITATION OUT OF THE SATURDAY MORNING FORECAST FOR NOW. HIGH PRESSURE AND A DRIER AIRMASS SHOULD MOVE INTO THE AREA DURING SATURDAY, WITH FINE MID-SUMMER WEATHER SCHEDULED FOR SUNDAY AND INTO MONDAY. AS THE RETURN FLOW SETS UP BY TUESDAY, WE EXPECT A FEW MORE CLOUDS WITH ELEVATED DEWPOINTS AND HUMIDITIES. A FRONT APPROACHING FORM THE NORTHWEST COULD BRING SOME SHOWERS BY WEDNESDAY AS THE HEIGHTS ALOFT LOWER. && .AVIATION... SCATTERED CONVECTION DEVELOPED AS SCHEDULED TODAY AND HAS BECOME MORE NUMEROUS. TORRENTIAL DOWNPOURS ARE OCCURRING WITH ANY SHOWER OR THUNDERSTORM, WITH BRIEFLY LOWERS THE VISIBILITY TO NEAR 1 SM IN SOME AREAS. NOT A TREMENDOUS AMOUNT OF CLOUD TO GROUND LIGHTNING ATTM, BUT THERE IS SOME, THEREFORE INCLUDE THUNDERSTORM IN A TEMPO GROUP THROUGH THIS EVENING. SHOWERS AND ISOLATED STORMS ARE EXPECTED TO DIMINISH IN COVERAGE AS THE NIGHT WEARS ON, THEREFORE HELD ONTO A SHOWER MENTION THROUGH ABOUT 4Z OR SO. PROBABLY SOME LOWER CLOUDS HANG AROUND OVERNIGHT WITH THE SOUPY AIRMASS IN PLACE, THEREFORE HINTED AT SOME FOG AT ALL SITES. CURRENT THINKING IS THAT DENSE FOG WILL NOT DEVELOP, HOWEVER A FEW TAF SITES MAY SEE VISIBILITIES LOWER TO 1 SM FOR A TIME LATE TONIGHT OR EARLY THURSDAY MORNING WITH FOG. FOR NOW DID NOT GO THAT LOW. FOR THURSDAY, SCATTERED CONVECTION SHOULD OCCUR ONCE AGAIN, ESPECIALLY IN THE AFTERNOON. && .MARINE... SEAS AT BUOY 44009 ARE CURRENTLY AT 3 FEET, WHICH IS ABOUT 1 FOOT LOWER THAN THE LATEST WAVEWATCH DATA IS FORECASTING. BUOY 44025 HAS BEEN GUSTING UP TO 25 KNOTS WITH THE SOUTHERLY FLOW CONTINUING. SOME SURFACE OBS ALONG THE NEW JERSEY COAST ARE NEARING 25 KNOTS IN GUSTS, ESPECIALLY DURING PRECIPITATION. THE CURRENT THINKING IS THAT THE SMALL CRAFT ADVISORY WILL BE MAINLY MINIMAL AS SEAS COME UP A BIT IN THE SOUTHERLY FLOW. WE WILL LEAVE THE DELAWARE BAY OUT OF THE ADVISORY AS ANY GUSTS WILL BE TIED TO PRECIPITATION AND A MARINE WEATHER STATEMENT WAS ISSUED EARLIER. A COLD FRONT MOVING THROUGH LATE FRIDAY WILL SHIFT THE WINDS TO THE NORTHWEST AND ALLOW SEAS TO DIMINISH. ANY SHOWERS AND THUNDERSTORMS THROUGH FRIDAY WILL PRODUCE TORRENTIAL DOWNPOURS AND BRIEF GUSTY WINDS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && UPDATE...OHARA SHORT TERM/LONG TERM.../ AVIATION/MARINE...GORSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 AM EDT WED JUN 29 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-301000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 407 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... THUNDERSTORMS WILL DEVELOP ACROSS THE REGION LATE THIS MORNING AND PERSIST INTO THE EVENING. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE EXCESSIVE RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. THE GREATEST THREAT OF FLOODING WILL BE IN POOR DRAINAGE AREAS. GO INDOORS WHEN THUNDERSTORMS APPROACH AND BEWARE OF THE DANGER POSED BY LIGHTNING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON. ONCE AGAIN THESE STORMS MAY PRODUCE LOCALIZED FLOODING. A MORE ORGANIZED AREA OF THUNDERSTORMS MAY DEVELOP FRIDAY NIGHT AND EARLY SATURDAY AS A COLD FRONT MOVES TOWARD OUR REGION. ITS POSSIBLE THAT SEVERE THUNDERSTORMS MAY OCCUR AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. OHARA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 944 PM EDT WED JUN 29 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-301100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 944 PM EDT WED JUN 29 2005 ...SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE FOR THURSDAY AND FRIDAY... A VERY HUMID AIR MASS WILL REMAIN IN PLACE OVER EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND EASTERN MARYLAND FOR THURSDAY AND FRIDAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON BOTH DAYS, MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS AND THUNDERSTORMS ON THURSDAY AND FRIDAY WILL BE ACCOMPANIED BY LOCALLY HEAVY RAIN. AS A RESULT, THERE MAY BE FLOODING IN AREAS OF POOR DRAINAGE AND ALONG SMALL STREAMS AND CREEKS. IF YOU LIVE IN A LOCATION THAT IS PRONE TO FLASH FLOODING BE PREPARED TO MOVE TO HIGHER GROUND IF YOU EXPERIENCE A SHOWER OR THUNDERSTORM THAT IS ACCOMPANIED BY VERY HEAVY RAINFALL. USE EXTRA CARE IF YOU WILL BE OUT ON THE ROAD DURING THE NEXT COUPLE OF DAYS. THE HEAVY RAIN WILL REDUCE YOUR VISIBILITY. ALSO, BE SURE NOT TO DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS. IN ADDITION TO THE POTENTIAL FOR HEAVY RAIN, THE SCATTERED THUNDERSTORMS ON THURSDAY MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING, WIND GUSTS UP TO AROUND 40 MPH AND SMALL HAIL. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON FRIDAY NIGHT. THE THUNDERSTORMS THAT PRECEDE THE COLD FRONT ON FRIDAY AFTERNOON AND EVENING COULD BECOME RATHER STRONG WITH THE POSSIBILITY OF DAMAGING WIND GUSTS AND LARGE HAIL. ONCE THE COLD FRONT PUSHES THROUGH ON FRIDAY NIGHT, LESS HUMID AIR IS FORECAST TO BUILD DOWN FROM THE NORTHWEST AND IT PROMISES TO BRING A DRY HOLIDAY WEEKEND. IOVINO
The Philadelphia radar (KDIX), 73 km away, was scanning. The volume nearest the first event began at 03:00 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456096.